Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 55, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 10, 2008, 5:48 PM EDT for Daviess County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 11, 2008, 5:45 AM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Daviess County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 102153
FFWIND
INC027-110345-
/O.NEW.KIND.FF.W.0055.080610T2148Z-080611T0345Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1145 PM EDT
* AT 548 PM EDT...THE BENNINGTON LEVEE ON THE WHITE RIVER STILL HAS
WATER FLOWING OVER THE TOP OF THE LEVEE.
* LOCATIONS IMPACTED INCLUDE AREAS SOUTHWEST OF PLAINVILLE.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...COUNTY ROAD
400 NORTH...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL
ROAD TRACKS. AT THIS TIME EVACUATION IS VOLUNTARY...RESIDENTS
SHOULD REMAIN AWARE OF RISING FLOOD WATERS WITHIN THIS AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
SALLY2 follow-up statements
000
WGUS73 KIND 110246
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EDT TUE JUN 10 2008
INC027-110345-
/O.CON.KIND.FF.W.0055.000000T0000Z-080611T0345Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-
1045 PM EDT TUE JUN 10 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
1145 PM EDT FOR WEST CENTRAL DAVIESS COUNTY...
AT 1045 PM EDT...THE BENNINGTON LEVEE WAS STILL SPILLING OVER THE
TOP OF THE LEVEE. RESIDENTS SHOULD REMAIN AWARE OF FLOOD WATERS AND
MOVE TO HIGHER GROUND IF NECESSARY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$000
WGUS53 KIND 110339
FFWIND
INC027-110945-
/O.EXT.KIND.FF.W.0055.000000T0000Z-080611T0945Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 PM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL 545 AM EDT WEDNESDAY
* AT 1132 PM EDT...THE PUBLIC REPORTED A MAJOR BREACH IN A LEVEE ON
THE WHITE RIVER. THIS BREACH WILL CAUSE FLASH FLOODING OF
IMMEDIATELY SURROUNDING AREAS.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE AND CAPEHART.
THERE HAS BEEN A BREACH OF THE LEVEE ON THE WHITE RIVER OF ABOUT 30
TO 40 FEET IN LENGTH. THE BREACH HAS OCCURRED NEAR THE LOCATION OF
THE FIRST PUMPHOUSE AND WHERE SMOTHERS CREEK ENTERS THE WHITE
RIVER...THIS IS NEAR THE TOWN OF CAPEHART.
DAVIESS COUNTY EMERGENCY MANAGEMENT HAS REQUESTED VOLUNTARY
EVACUATION BY RESIDENTS WITHIN THE FOLLOWING BOUNDARY...COUNTY ROAD
400 NORTH...SOUTH TO US 50 AND EAST TO THE INDIANA SOUTHERN RAIL
ROAD TRACKS. RESIDENTS SHOULD REMAIN AWARE OF RISING FLOOD WATERS
WITHIN THE AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3883 8713 3865 8718 3865 8720 3865 8724
3867 8727 3872 8726 3875 8724 3878 8724
3883 8718
$$
JOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:11 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 3:11 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 311 PM EDT TUE JUN 10 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES THIS WEEK AND WHEN RAIN WILL BEGIN ON FRIDAY. MODELS WERE IN SIMILAR AGREEMENT EXCEPT FOR THE GFS WHICH HAS NOT HAD A HOLD ON THE SITUATION RECENTLY. GFS ALSO SEEMS TO BE TOO FAST WITH PRECIP MOVING IN ON FRIDAY WITH EAST COAST RIDGE PRESENT AND THEREFORE MAINLY DISREGARDED GFS SOLUTION IN THIS PACKAGE. INSTEAD WENT CLOSER TO THE NAM IN THE SHORT TERM AND ECMWF IN THE EXTENDED AS THESE MODELS HAD A HANDLE ON RECENT PRECIP AND SINCE THEY HAVE TRENDED A LITTLE SLOWER WITH WEEKEND SYSTEM. AT 19Z A COLD FRONT WAS LOCATED ACROSS OHIO. DRIER AIR WAS MOVING INTO INDIANA BEHIND THE FRONT. A RIDGE OVER THE CENTRAL PLAINS WILL BEGIN TO WORK EAST KEEPING DRY AND WARM CONDITIONS OVER THE REGION THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL BEGIN TO WORK INTO THE AREA ON FRIDAY BRINGING A RETURN TO PRECIP UNTIL SATURDAY WHEN A COLD FRONT WILL MOVE THROUGH THE AREA. WITH RIDGE TO THE EAST COLD FRONT WILL NOT MOVE THROUGH FAST AND THEREFORE HAVE KEPT POPS IN BOTH FRIDAY AND SATURDAY. DRY WEATHER WILL RETURN FOR SUNDAY BEFORE A WEAK FRONT MOVES THROUGH NEXT MONDAY. SKIES WILL BE CLEAR TONIGHT ALLOWING FOR RADIATIONAL COOLING AND LOW TEMPERATURES NEAR CURRENT DEWPOINTS AROUND THE UPPER 50S TO AROUND 60. THESE TEMPERATURES ARE CLOSE TO GUIDANCE VALUES. TEMPERATURES WILL WARM INTO THE UPPER 80S THE NEXT TWO DAYS WITH WARM SOUTHERLY FLOW ADVECTING INTO THE AREA. SLIGHTLY COOLER TEMPERATURES WILL BE PRESENT ON FRIDAY AND SATURDAY WITH RAIN ACROSS THE AREA. && .AVIATION... DISCUSSION FOR 18Z TAFS COLD FRONT NOW MOVING INTO OH/KY IS BRINGING DRIER AIR INTO THE REGION. HOWEVER WET GROUNDS AND EVAPORATION ARE CAUSING THE SFC DEWPOINT TO RISE AS OF MIDDAY. HIGH PRESSURE WILL REMAIN IN CONTROL FOR THE NEXT 24 HOURS WHICH WILL CAUSE LIGHT SFC WINDS OVERNIGHT. LOW TEMPS COULD DROP BELOW THE MIN AFTERNOON SFC DEWPOINT. THIS COULD LEAD TO A PERIOD OF MVFR OR IFR FOG LATER TONIGHT AT SPOTS AROUND IND. WILL NOT CHANGE THE FCST AT THIS POINT AND LEAVE A 3 HR PERIOD OF IFR VIS CONDS AT BMG/HUF/LAF. OTHERWISE...VFR CONDS SHOULD RETURN AFTER 13Z WEDS. && .IND WATCHES/WARNINGS/ADVISORIES...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR ONGOING FLOODING. && AVIATION...CO PUBLIC...BROOKS
Hazardous weather outlook, Jun 10, 10:51 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1051 AM EDT TUE JUN 10 2008 INZ021-028>031-035>049-051-052-055>057-060-065-072-111500- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY- RUSH-SULLIVAN-DECATUR-JENNINGS- 1051 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL FRIDAY AND SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-054-061>064-067>071-111500- OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 1051 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL FRIDAY AND SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 36 min |
| Jun 9, 10:15 PM EDT | Flash Flood Warning | IND | Clay, Parke, Sullivan, Vigo | 3 hr |
| Jun 9, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 35 min |
| Jun 9, 11:16 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 29 min |
| Jun 9, 11:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 35 min |
| Jun 9, 11:28 PM EDT | Flash Flood Warning | IND | Clay, Parke, Putnam | 4 hr |
| Jun 9, 11:41 PM EDT | Flash Flood Warning | IND | Hamilton, Marion | 3 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Madison | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Marion | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 15 hr |
| Jun 9, 11:49 PM EDT | Flash Flood Warning | IND | Daviess | 3 hr |
| Jun 10, 12:34 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 26 min |
| Jun 10, 2:44 AM EDT | Areal Flood Warning | IND | Hamilton, Marion | 6 hr |
| Jun 10, 3:40 AM EDT | Areal Flood Warning | IND | Brown, Clay, Greene, Hendricks, Johnson, Monroe and 6 more | 12 hr |
| Jun 10, 3:47 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 12 hr |
| Jun 10, 4:05 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan | 12 hr |
| Jun 10, 6:16 AM EDT | Flash Flood Warning | IND | Daviess | 16 hr |
| Jun 10, 11:44 AM EDT | Flash Flood Warning | IND | Daviess | 6 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Morgan, Owen | 62 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Shelby | 47 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.